Sep 10, 2008
I began my hiv treatment of abacavir, 3tc and efv and by the end of 6 weeks of treatment developed a rash, gastrointestinal problems and severe achiness, my doctor determined I was hypersensitive to the abacavir and discontinued all treatment until I recover, my question is there anything that can be done to reduce the muscle and joint pain I am experiencing, other than just waiting? I am taking something called meticorten which helps but once it wears off the pain returns and it has been 13 days since I stopped taking the abacavir. Thank you so much
| Response from Dr. Henry
Hypersensitivity reaction to abacavir generally develops over the first 1-4 weeks of use-unusual to develop after 6 weeks. Generally only occur in persons positive for HLA B5701 gene haplotype (as that checked for). I am not aware of prednisone being effective and safet for true abacavir hypersensitivity syndrome (stopping drug is key). Ongoing joint problems are not usually a feature of abacavir hypersensitivity syndrome . I would consider looking for other explanations particularly if HLA B5701 negative and often would refer to a rheumatologist to get their opinion. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does Hiv Virus Survive Under Sunlight?
- How Many Cases Of Contracting Hiv Through Kissing Have Been Reported?
- How Accurate Are Current Hiv Tests At 5 Weeks?
- Number Of Sexual Partners Before Testing Positive For Hiv
- Saliva Has Different Proteins And Enzymes That Damage Hiv
- Alternative To Nystatin For Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.